Econometrica: May, 2021, Volume 89, Issue 3
Inference for Iterated GMM Under Misspecification
Bruce E. Hansen, Seojeong Lee
This paper develops inference methods for the iterated overidentified Generalized Method of Moments (GMM) estimator. We provide conditions for the existence of the iterated estimator and an asymptotic distribution theory, which allows for mild misspecification. Moment misspecification causes bias in conventional GMM variance estimators, which can lead to severely oversized hypothesis tests. We show how to consistently estimate the correct asymptotic variance matrix. Our simulation results show that our methods are properly sized under both correct specification and mild to moderate misspecification. We illustrate the method with an application to the model of Acemoglu, Johnson, Robinson, and Yared (2008).
Supplement to "Inference for Iterated GMM Under Misspecification"
This zip file contains replication files for the manuscript.